Thunderstorm Wind, Hopkins
- When
- June 16, 6:28 PM CST
- Where
- Hopkins County, 1.16 mi E of Thermo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -95.480
Trees were blown down north of Como.
A complex of thunderstorms moved through the metroplex counties and then into Van Zandt, Henderson, Anderson, and Freestone Counties during late morning and early afternoon. There were numerous reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A complex of thunderstorms moved through the metroplex counties and then into Van Zandt, Henderson, Anderson, and Freestone Counties during late morning and early afternoon. There were numerous reports of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 16, 6:16 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 716 PM CDT MON JUN 16 2008 .UPDATE... UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #556 FOR YOUNG AND JACK COUNTIES. STILL MAY BE A COUPLE HOURS BEFORE CONVECTION NEAR FREDERICK REACHES THEM. LESS ORGANIZED STORMS HAVE DEVELOPED ALONG THE SOUTHEASTERN END OF THE BOUNDARY OVER LAMAR...DELTA AND HOPKINS COUNTIES. THE SOUTHERN MOST STORM IS CURRENTLY SEVERE AND WILL POSE A FLASH FLOOD THREAT AS IT IS EXHIBITING BACKBUILDING IN AN ENVIRONMENT WITH PW VALUES OVER 1.75 INCHES. SH/13 && .PREV DISCUSSION... /ISSUED 629 PM CDT MON JUN 16 2008/ AVIATION... 00Z TAF PACKAGE THIS TAF PACKAGE WILL MAINTAIN VFR CONDITIONS BUT SEVERAL DISRUPTIONS TO THE FORECAST ARE POSSIBLE IN THE NEXT 24 HOURS...IN THE FORM OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS HAVE ALREADY ERUPTED IN OKLAHOMA AND CONTINUE TO DROP SOUTH. BASED ON THEIR CURRENT TRACKS...THESE SHOWERS AND STORMS WILL MISS THE AIRPORTS AND WILL LEAVE MENTION OUT OF TAF SITES EXCEPT FOR KDAL. WILL INCLUDE VCSH IN KDAL FROM 02-06Z AND CONTINUE TO MONITOR ALL METROPLEX SITES THROUGH THE NIGHT. A BOUNDARY LIES NORTH OF THE METROPLEX AND ADDITIONAL DEVELOPMENT IS LIKELY ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. WILL ALSO NEED TO MONITOR STRONG STORMS IN SOUTHWEST OKLAHOMA. ADDITIONAL STORMS ARE POSSIBLE TOMORROW AFTERNOON AND WILL INCLUDE A PROB30 GROUP IN THE METROPLEX AFTER 18Z. WINDS IN THE METROPLEX HAVE BACKED TO THE EAST-SOUTHEAST AND WILL GENERALLY REMAIN IN A SOUTHEAST DIRECTION THROUGH THE TAF PERIOD. WINDS MAY OCCASIONALLY TURN MORE SOUTH-SOUTHEAST BUT SHOULD BE TEMPORARY. ON THE OTHER HAND...WACO WILL MAINTAIN MORE OF A SOUTH TO SOUTHEAST DIRECTION. ONLY CLOUDS EXPECTED AT THIS TIME ARE BLOW-OFF MID AND HIGH LEVEL CLOUDS FROM CONVECTION TO THE NORTH. 82/JLD PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 16 2008/ DISCUSSION...NOT MUCH CHANGE TO THE PREVIOUS FORECAST WITH UPPER RIDGE IN PLACE ACROSS THE SOUTHWESTERN US. THERE IS A FRONTAL BOUNDARY DRAPED ACROSS NORTHERN OKLAHOMA INTO THE TEXAS PANHANDLE THIS AFTERNOON AND THUNDERSTORMS ARE BEGINNING TO INITIATE ACROSS WESTERN OKLAHOMA. RIDGE AXIS HAS SHOWN SOME RETROGRESSION WESTWARD OVER THE LAST 24 HOURS AND CONFIDENCE THAT THUNDERSTORMS CAN MAKE IT WELL INTO THE CWA IS INCREASING...HOWEVER...THINK BETTER CHANCES WILL BE TOMORROW EVENING INTO THE NIGHTTIME HOURS WHEN STEERING FLOW BECOMES MORE NORTH-NORTHWEST AND INSTABILITY AXIS IS POSITIONED MORE FAVORABLY OVER NORTH CENTRAL TEXAS. THAT BEING SAID...MODELS HAVE COMPLETELY BACKED OFF OF THIS SCENARIO AND KEEP BETTER THUNDERSTORM CHANCES FOR TONIGHT INTO EARLY TUESDAY. FOR NOW...WILL CONTINUE TO MONITOR CONVECTION TO THE NORTH BUT THINK ACTIVITY WILL WEAKEN ONCE AGAIN AS IT APPROACHES THE RED RIVER. WILL HAVE SOME 30/40 POPS ALONG THE RED RIVER COUNTIES FOR TONIGHT. ALTHOUGH THE GUIDANCE DOESNT GENERATE SIGNIFICANT PRECIP FOR TOMORROW...WILL CONTINUE WITH HIGHER POPS LATE TOMORROW AFTN AND TOMORROW NIGHT. CONDITIONS APPEAR MORE FAVORABLE FOR AN MCS TO MAKE IT ACROSS THE RED RIVER BRINGING MUCH NEEDED RAIN AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH TONIGHT AND ON TUESDAY GENERALLY NORTH OF INTERSTATE 20. RAIN CHANCES DONT LOOK OVERLY IMPRESSIVE BEYOND EARLY WEDNESDAY RIGHT NOW...BUT WITH NORTHWEST FLOW ALOFT PREVAILING AND ANOTHER WEAK FRONT SLATED TO BE SOMEWHERE ACROSS THE SOUTHERN PLAINS BY FRIDAY...WILL HAVE TO CONTINUE TO MONITOR FOR POTENTIAL NOCTURNAL MCS ACTIVITY. OTHERWISE...TEMPS WILL CONTINUE 5-10 DEGREES ABOVE NORMAL THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 95 75 93 / 20 30 40 20 WACO, TX 77 97 74 94 / 10 10 20 20 PARIS, TX 72 88 70 89 / 40 50 50 20 DENTON, TX 75 91 71 91 / 20 30 50 20 MCKINNEY, TX 73 91 71 91 / 20 30 50 20 DALLAS, TX 77 94 74 93 / 20 30 40 20 TERRELL, TX 74 92 71 90 / 20 30 30 20 CORSICANA, TX 73 95 73 90 / 10 20 20 20 TEMPLE, TX 74 98 73 94 / 10 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/82
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT MON JUN 16 2008
TXZ095-170030-
LAMAR TX-
704 PM CDT MON JUN 16 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LAMAR COUNTY
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF PARIS...MOVING SOUTHEAST AT 8
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND DEPORT.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3338 9530 3340 9537 3343 9540 3343 9545
3345 9549 3345 9552 3346 9553 3376 9552
3375 9530
TIME...MOT...LOC 0004Z 323DEG 7KT 3366 9539
82/JLDThe national radar mosaic for the moment the first event began.
25 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Trees were blown down north of Como.
Numerous trees were blown down in the eastern part of the county.
FM 269 south of Interstate 30 was flooded as was FM 3105. FM 3310 was damaged by floodwaters and had a large hole in it.
Trees were blown down.
A 64 MPH wind gust was measured at DFW Airport.
A 63 MPH wind gust was measured in McKinney.
A wall of a building under construction was blown down at Bell Helicopter.
A 70 MPH wind gust was reported near I-30 and Beach Street.
Large tree limbs were broken.
Power lines and poles were blown down.
Several trees fell in Park Cities and signs were blown down in the Fair Park area. At least one carport was damaged. Billboard panels near Main Street and Central Expressway was blown onto a parking lot full of cars.
Power lines and mailboxes were blown down as were construction signs along South Bois d'Arc (FM 740).
Trees were blown down.
A 63 MPH wind gust was measured.
Numerous large limbs fell within the city limits.
A 60 MPH wind gust report was relayed by the Sherriff's office.
Power poles were blown down.
A large tree was uprooted and fell onto a house and a peach tree. The house suffered roof and wall damage. Another tree fell in the town center of Greenville.
A high water rescue was needed after a woman tried to drive through high water on CR 3567 where Crosstimbers Creek goes under the road. The water was about a foot deep and moving swiftly.
Numerous trees were blown down between Van and Edom.
Large tree limbs were broken in the western part of the county, and a power pole fell across Gauntt Street in the western part of Athens. A tree limb fell on a power line on West Larkin.
Roofs of houses and fences were slightly damaged on FM 635.
A tree limb fell on a power line on Hawn Street.
Trees were blown down in and just south of town. Large limbs fell on roads and power lines.
A tree was blown down.
A power pole was blown onto a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107178, 111925, 107183, 107158, 107164, 107160, 107162, 110865, 107175, 107159, 107174, 107163, 110881, 107173, 107172, 110867, 107167, 107165, 110870, 110864, 107179, 107169, 110879, 110882, 107156, 107193, 107155.